Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 142, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 2008, 6:41 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2008, 6:41 PM CDT (23:41 UTC)
- Expired
- Apr 3, 2008, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:07 PM CDT | HAIL 0.75 | Mulberry, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 032341
SVRTSA
ARC033-047-131-040030-
/O.NEW.KTSA.SV.W.0142.080403T2341Z-080404T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
641 PM CDT THU APR 3 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 730 PM CDT
* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR BONANZA...MOVING NORTHEAST
AT 55 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT SMITH...
BARLING...VAN BUREN...LAVACA...RUDY...ALMA...DYER...MULBERRY...
MOUNTAINBURG...FERN...OZARK...WIEDERKEHR VILLAGE AND CASS.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 5 AND 42.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3576 9406 3570 9378 3549 9370 3519 9444
3539 9444
TIME...MOT...LOC 2341Z 233DEG 51KT 3532 9437
$$1 follow-up statement
000
WWUS54 KTSA 040000
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT THU APR 3 2008
ARC033-047-131-040030-
/O.CON.KTSA.SV.W.0142.000000T0000Z-080404T0030Z/
SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-
700 PM CDT THU APR 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN FRANKLIN...EASTERN CRAWFORD AND NORTHERN SEBASTIAN
COUNTIES...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KIBLER TO TONEY...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RUDY...
CONCORD...OZARK...ALMA...TONEY...MULBERRY...WIEDERKEHR VILLAGE...
DYER...CRAVENS...PLEASANT HILL...WATALULA...LONELM...MOUNTAINBURG...
PINEY...JETHRO...LOCKE...FERN...BARNES...PARADISE...BIDVILLE...
TURNERS BEND AND CASS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3576 9406 3570 9378 3549 9370 3519 9444
3539 9444
TIME...MOT...LOC 0000Z 233DEG 51KT 3544 9425 3550 9391
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:14 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 3, 6:14 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU APR 3 2008
.MESOSCALE UPDATE...
THE CELL TRACKING INTO NORTHWEST ROGERS
COUNTY AS ACQUIRED A MORE EASTWARD MOTION.
THIS HAS SWUNG THE STORM-RELATIVE HELICITY
FROM AROUND -30 M2/S2 TO AROUND 225 M2/S2...
CHANGING THE EXPECTED CELL STRUCTURE TO
CYCLONIC.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ062-
OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....99Hazardous weather outlook, Apr 3, 2:20 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 220 PM CDT THU APR 3 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 220 PM CDT THU APR 3 2008 ...SEVERE WEATHER AND HEAVY RAINFALL LIKELY FROM LATE AFTERNOON THROUGH TONIGHT.... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK... SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. FLASH FLOOD. RISK...SIGNIFICANT. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HEAVY RAIN. RISK...SIGNIFICANT. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A POTENT UPPER TROUGH APPROACHING THE FOUR CORNERS REGION WILL AFFECT THE AREA BY LATE AFTERNOON. A SURFACE BOUNDARY HAD LIFTED NORTH OF THE AREA THIS MORNING...AND WAS STRETCHED ACROSS EASTERN KANSAS THROUGH NORTHWEST OKLAHOMA AS OF EARLY AFTERNOON. THIS BOUNDARY WILL REORGANIZE AND BEGIN TO MOVE SOUTHEAST AS A COLD FRONT. OUT AHEAD OF THE FRONT...MOIST AND INCREASINGLY UNSTABLE AIR WILL CONTINUE TO OVERSPREAD THE REGION IN ADVANCE OF THE APPROACHING UPPER TROUGH...WHICH WILL TRAVERSE THE REGION TONIGHT. AIDED BY AFTERNOON HEATING...THE ATMOSPHERE WILL BECOME VERY UNSTABLE...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS AS THIS AREA WILL LIKELY REMAIN IN THE WARM SECTOR AS FAVORABLE UPPER SUPPORT INCREASES. SUPERCELL THUNDERSTORMS ARE EXPECTED ACROSS A WIDE AREA BEGINNING LATE THIS AFTERNOON. ALL SEVERE MODES...INCLUDING TORNADOES...HIGH WINDS...AND LARGE HAIL WILL BE POSSIBLE IN ADDITION TO HEAVY FLOODING RAINFALL. THE HEAVIEST RAINFALL AND CHANCES FOR SEVERE WILL BE EAST OF THE AREA TOWARDS SUNRISE FRIDAY MORNING AS THE FRONT CLEARS THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. AFTER A SHORT BREAK...AND A FEW DAYS OF SLIGHT THUNDERSTORM CHANCES... THE SEVERE WEATHER PATTERN IS EXPECTED TO TAKE SHAPE ONCE AGAIN. BY MID WEEK ANOTHER IN A SERIES OF UPPER SYSTEMS IS EXPECTED TO TRAVERSE THE PLAINS... ENCOUNTERING AN UNSTABLE AND VOLATILE AIR MASS IN PLACE ACROSS THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS VOLATILE SPRINGTIME WEATHER PATTERN CONTINUES TO PERIODICALLY ENHANCE CHANCES FOR DAMAGING AND DANGEROUS WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 3, 4:14 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT THU APR 3 2008
OKZ068>070-072-074-032145-
ADAIR OK-CHEROKEE OK-HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
414 PM CDT THU APR 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE...SOUTHEASTERN CHEROKEE AND SEQUOYAH
IN NORTHEAST OKLAHOMA
ADAIR
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
AT 414 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF COOKSON TO BOX TO 4 MILES NORTH
OF PORUM...MOVING NORTHEAST AT 65 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
STILWELL...BUNCH...PROCTOR...WESTVILLE...BALLARD...WATTS...
TAMAHA...SALLISAW...VIAN...GORE...BRUSHY...WEBBERS FALLS AND
MARIETTA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3612 9456 3549 9447 3530 9532 3548 9533
3562 9513 3588 9502
TIME...MOT...LOC 2114Z 241DEG 60KT 3584 9484 3562 9492
3545 9520Local storm report, Apr 3, 4:32 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
432 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL WESLEY 36.03N 93.92W
04/03/2008 E0.75 INCH MADISON AR POST OFFICE
&&
EJCSpecial weather statement, Apr 3, 6:07 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT THU APR 3 2008
OKZ049-053-032345-
CHOCTAW OK-PUSHMATAHA OK-
607 PM CDT THU APR 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN CHOCTAW AND SOUTHWESTERN PUSHMATAHA
AT 607 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES WEST OF BOSWELL...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BOSWELL...UNGER...
SOPER...KENT...SPEER...ANTLERS...MOYERS...DARWIN AND KELLOND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3394 9596 3413 9596 3414 9597 3417 9597
3418 9581 3432 9580 3440 9569 3410 9547
3392 9594
TIME...MOT...LOC 2307Z 236DEG 48KT 3399 9605Special weather statement, Apr 3, 6:11 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT THU APR 3 2008
OKZ075-040000-
LATIMER OK-
611 PM CDT THU APR 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
LATIMER
AT 611 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF HIGGINS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...
BENGAL...DAMON...GOWEN...PANOLA AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3475 9553 3486 9552 3506 9529 3506 9493
3486 9502 3486 9506 3479 9507 3468 9540
3469 9547
TIME...MOT...LOC 2311Z 232DEG 44KT 3479 9542Special weather statement, Apr 3, 6:32 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT THU APR 3 2008
OKZ065-040015-
OKFUSKEE OK-
632 PM CDT THU APR 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 632 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PADEN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...BOLEY...
MASON...OKFUSKEE AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3564 9621 3559 9617 3556 9618 3555 9613
3551 9609 3541 9644 3545 9646 3538 9656
3540 9664 3565 9661
TIME...MOT...LOC 2332Z 243DEG 35KT 3546 9666Special weather statement, Apr 3, 6:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
641 PM CDT THU APR 3 2008
OKZ064>066-040045-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
641 PM CDT THU APR 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE AND SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 641 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF PADEN...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PADEN...BOLEY...MASON...
OKFUSKEE...WELTY...PRESTON...BEGGS...SLICK AND MOUNDS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3592 9609 3571 9590 3543 9655 3539 9661
3540 9664 3544 9664 3545 9663 3561 9663
TIME...MOT...LOC 2341Z 235DEG 32KT 3550 9661The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:39 AM CDT | Special Weather Statement | TSA | Carroll | 66 min |
| Apr 3, 3:44 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 45 min |
| Apr 3, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 39 min |
| Apr 3, 5:40 PM CDT | Flash Flood Warning | TSA | Madison, Washington | 8 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.